Alabama, 2007Damaging Winds and Lightning Strike in Alabama, July 1, 2007
July 1, 2007 · NWS BMX · 12 events in 6 counties and zones
Afternoon heating caused several severe thunderstorms to develop.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $537,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon heating caused several severe thunderstorms to develop.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 1, 11:45 AM CST, 31 minutes earlier.
Area forecast discussion, Jul 1, 11:45 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1245 PM CDT SUN JUL 1 2007
.UPDATE...FOR AVIATION.
&&
.DISCUSSION...
ANALYSIS THIS MORNING PLACES A WEAK BOUNDARY ACROSS NORTHERN ALABAMA
AND MIDDLE TENNESSEE. NOT MUCH TO THIS BOUNDARY EXCEPT FOR SLIGHTLY
LOWER DEWPOINTS AND A WIND SHIFT AT THE SURFACE TO THE NORTH. LOOK
FOR THIS AREA TO SLOWLY SAG SOUTHWARD. THIS WILL HELP TRIGGER
SHOWERS AND THUNDERSTORMS ACROSS THE NORTH AND EASTERN PORTIONS OF
CENTRAL ALABAMA. SOME CIRRUS BLOW-OFF FROM THE MCS IN WESTERN
TENNESSEE HAS ALREADY STARTED MOVING INTO THE AREA...AS WELL AS SOME
SCATTERED CUMULUS ALREADY ASCENDING. MEANWHILE NUMEROUS LEFT OVER
BOUNDARIES AND DAYTIME HEATING WILL INTERACT WITH A MOISTURE POOL
LEFT OVER ACROSS WESTERN AND SOUTHERN PORTIONS OF CENTRAL ALABAMA
THIS AFTERNOON. THIS WILL LIKELY BE THE BEST SPOT FOR POTENTIALLY
STRONG STORMS. HOWEVER...SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS
MUCH CENTRAL ALABAMA THIS AFTERNOON. THE MAIN THREAT FOR THESE
STORMS COULD PRODUCE QUITE BIT OF LIGHTNING...STRONG GUSTY WINDS AND
HEAVY RAIN. SPC HAS PUT THE AREA UNDER A SLIGHT RISK FOR THIS
AFTERNOON...WITH THE MAIN THREAT BEING WINDS. WILL CONTINUE TO
MONITOR THE SITUATION AND MAKE ANY UPDATES AS NEEDED THIS AFTERNOON.
AS FOR TODAY...TEMPERATURES ARE ALREADY A FEW DEGREES WARMER THAN
FORECAST SO RAISED HIGHS...ESPECIALLY ACROSS THE SOUTH AND CENTRAL
SECTIONS OF CENTRAL ALABAMA. ALSO MAY SOME SLIGHT CHANGES TO THE POP
LAYOUT. KEPT LIKELY ACROSS THE WEST AND JUST RAISED THE CHANCE POPS
ACROSS THE SOUTHEAST. FORECAST WILL BE OUT SOON.
&&
.AVIATION...18Z AVIATION DISCUSSION.
SCATTERED TO NUMEROUS TSRA WILL FIRE AROUND MID-DAY AND LAST WELL
INTO THE EVENING. LOOKS LIKE THE BEST CONCENTRATION OF STORMS WILL
BE ACROSS THE NORTH AND WEST DURING THE EARLY HALF OF THE AFTERNOON.
THEN WILL SEE MORE ISOLATED STORMS DEVELOPING ACROSS THE SOUTH LATER
THIS AFTERNOON. FEELING MORE CONFIDENT IN TIMING TO INCLUDE A TEMPO
GROUP AT ANB DURING THE AFTERNOON...BUT NOTHING OTHER THAN VCTS AT
THIS TIME ELSEWHERE WHERE CONFIDENCE IS LOWER THAT A TS WILL MOVE
THROUGH A CERTAIN TAF SITE. SOME LINGERING DEBRIS CLOUDS WILL
PERSIST WELL INTO THE EVENING. EXPECTING ALMOST A CARBON COPY ON
MONDAY. WILL SEE SOME AREAS OF FOG WHERE RAINS DO OCCUR. MOST
CONFIDENT IN ANB FOR NOW.
JRA/16
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
Hazardous weather outlook, Jul 1, 11:12 AM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1212 PM CDT SUN JUL 1 2007
ALZ011>015-017>050-021712-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1212 PM CDT SUN JUL 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG TO SEVERE STORMS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS NORTHERN PORTIONS OF CENTRAL ALABAMA. THE STRONGEST STORMS
WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 45 TO 60 MPH...BRIEF HEAVY
RAINFALL...DEADLY LIGHTNING...AND PENNY SIZE HAIL. A FEW STORMS WILL
INITIATE BY 1 PM...INCREASING IN COVERAGE AND INTENSITY THROUGH THE
AFTERNOON HOURS. SOME STORMS MAY LAST INTO THE EVENING HOURS.
THE BEST CHANCE FOR ORGANIZED STRONG STORMS WILL BE NORTH OF A LINE
FROM HAMILTON...TO SPRINGVILLE...TO ROANOKE. A SUBTLE BOUNDARY IN THE
LOWER LEVELS OF THE ATMOSPHERE WILL SLOWLY SLIDE INTO CENTRAL ALABAMA
THIS AFTERNOON. THIS BOUNDARY WILL AIDE THUNDERSTORM DEVELOPMENT THIS
AFTERNOON.
SCATTERED STRONG STORMS WILL BE POSSIBLE AFTER 2 PM...SOUTH OF THE
HAMILTON...TO SPRINGVILLE...TO ROANOKE LINE AND NORTH OF A LINE FROM
MOUNDVILLE...TO CLANTON...TO AUBURN. THE STRONG STORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 50 MPH...BRIEF HEAVY
RAINFALL...DEADLY LIGHTNING...AND PEA TO DIME HAIL.
OTHER SHOWERS AND STRONG THUNDERSTORMS WILL BE POSSIBLE SOUTH OF
THESE AREAS AS WELL THIS AFTERNOON. HOWEVER...THIS ACTIVITY WILL BE
MORE ISOLATED IN NATURE. THIS ACTIVITY WILL DEVELOP ALONG LEFTOVER
BOUNDARIES FROM YESTERDAY ALONG WITH THE DAYTIME HEATING.
WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY...MODERATE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 1, 12:06 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
106 PM CDT SUN JUL 1 2007
ALZ027-011845-
TALLADEGA-
106 PM CDT SUN JUL 1 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 145
PM CDT...
...THIS INCLUDES THE CITIES OF...CHILDERSBURG AND SYLACAUGA...
AT 106 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTHWEST OF CHILDERSBURG...MOVING SLOWLY EAST
NORTHEAST.
THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH
IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK
OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN
FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES
AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30
MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTHERN ALABAMA.
Thunderstorm Wind, Talladega
- When
- July 1, 12:16 PM CST
- Where
- Talladega County, 0.86 mi ENE of Kahatchee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.224, -86.406
Between Childersburg and Fayetteville, one tree was blown down and blocked Childersburg-Fayetteville Highway at the entrance to Flagpole Mountain Road.
Thunderstorm Wind, Talladega
- When
- July 1, 12:20 PM CST
- Where
- Talladega County, 0.93 mi ENE of Childersburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.276, -86.356
Several trees were blown down near 9th and 10th Avenues, in the city of Childersburg.
Thunderstorm Wind, Talladega
- When
- July 1, 12:20 PM CST
- Where
- Talladega County, 3 mi ENE of Rahatchie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.233, -86.281
Two trees were blown down in the Odena Community.
Thunderstorm Wind, Talladega
- When
- July 1, 12:34 PM CST
- Where
- Talladega County, 2.65 mi NW of Mignon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.208, -86.281
A tree fell that blocked Odena Road.
Thunderstorm Wind, Talladega
- When
- July 1, 12:46 PM CST
- Where
- Talladega County, 2.05 mi SSE of Gantts Quarry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.121, -86.290
A tree fell on Lake Tate Road, in Sylacauga.
Thunderstorm Wind, Blount
- When
- July 1, 1:41 PM CST
- Where
- Blount County, 1.25 mi SSW of Summit
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 34.183, -86.507
Several trees were blow down in the Rainbow Crossing area, near the intersection of US-231 and US-278.
Thunderstorm Wind, Cherokee
- When
- July 1, 3:09 PM CST
- Where
- Cherokee County, 2.02 mi N of Cedar Bluff
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.249, -85.598
Several trees were blown down near the intersection of CR 68 and CR 75, just north of Cedar Bluff.
Thunderstorm Wind, Cherokee
- When
- July 1, 3:09 PM CST
- Where
- Cherokee County, 0.56 mi NE of Pope
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.075, -85.622
Several trees were blown down in the Ellisville Community, along CR 9.
Thunderstorm Wind, Cherokee
- When
- July 1, 3:09 PM CST
- Where
- Cherokee County, 2.35 mi SSE of Forney
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.047, -85.460
Wind damaged a barn, and caused several trees to be blown down, in the Bauxite Community.
Thunderstorm Wind, Barbour
- When
- July 1, 3:22 PM CST
- Where
- Barbour County, 0.88 mi S of Terese
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.788, -85.173
Trees and powerlines were blown down, near the Terese Community.
Lightning, Calhoun
- When
- July 1, 3:30 PM CST
- Where
- Calhoun County, 1.69 mi W of Saks
- Property damage
- $500,000
- Reported by
- Newspaper
- Coordinates
- 33.721, -85.859
Lightning struck a house in the Indian Oaks area of Saks, causing it to catch fire. The fire completely destroyed the attic and second story of the home, which collapsed onto the first floor, causing extensive damage throughout. The owners, after first attempting to extinguish the fire, escaped unharmed.
Thunderstorm Wind, Cleburne
- When
- July 1, 4:05 PM CST
- Where
- Cleburne County, 3.42 mi WNW of Belltown
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.619, -85.655
Numerous trees were blown down and blocked both lanes of Interstate 20, between mile markers 194 and 197. Traffic came to a standstill for over an hour, before the trees could be cleared from the road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, July 1 to 12, 20073 deaths · $200,000 · 1 event
- Flash Flooding and Flooding in Kansas, July 1 to 4, 20071 death · $149 million · 21 events
- Flooding in Kansas, July 1 to 3, 20071 death · $1.1 million · 5 events
- Flooding in Missouri, July 1 to 7, 2007$500 million · 5 events
- Hail and Damaging Winds in Florida, July 1, 20071 death · 1 injured · $15,000 · 1 in hail · 8 events
- Flooding in Kansas, July 1 to 8, 2007$26 million · 3 events
- Rip Current in North Carolina, July 1, 20071 death · 1 event
- Flood in Oklahoma, July 1 to 9, 2007$20 million · 1 event
- Drought in Mississippi, July 1 to 4, 2007$2.6 million · 42 events
- Flash Flooding and Flooding in Texas, July 1 to 3, 20073 injured · $930,000 · 21 events
- Hail and Damaging Winds in Georgia, July 1, 2007$995,000 · 1.75 in hail · 27 events
- Drought in California, July 1 to 31, 2007$2.0 million · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47652, 47653, 47654, 47655, 47656, 47657, 47658, 47659, 47660, 47661, 47663, 47662.